Alert archive / New Mexico / High Wind Watches in 2007

High Wind Watch 7, NWS Midland/Odessa, TX

February 26, 2007Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Feb 26, 2007, 5:14 AM MST for Eddy County, New Mexico. It took effect at Feb 27, 2007, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 26, 2007, 5:14 AM MST (12:14 UTC)
In effect from
Feb 27, 2007, 11:00 PM MST
Expired
Feb 27, 2007, 1:48 PM MST
In force
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 0.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 412 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4286 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
412 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 261214
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
614 AM CST MON FEB 26 2007

...STRONG WINDS POSSIBLE IN THE MOUNTAINS TONIGHT THROUGH
WEDNESDAY... 

.STRONG WINDS CAN BE EXPECTED THROUGH THE GUADALUPE MOUNTAINS
TODAY. WESTERLY WINDS OF 25 TO 45 MPH WITH GUSTS AS HIGH AS 75 MPH
ARE POSSIBLE. THE WINDS WILL INCREASE OVER THE GUADALUPE MOUNTAINS
AGAIN TUESDAY AND STAY UP THROUGH WEDNESDAY. ON WEDNESDAY...THE
POSSIBILITY FOR STRONG WINDS WILL SPREAD INTO THE ROUTE 54
CORRIDOR/VAN HORN AREA AND THE DAVIS MOUNTAINS.

NMZ027-TXZ258-262130-
/O.NEW.KMAF.HW.A.0007.070227T1800Z-070301T0000Z/
/O.EXT.KMAF.HW.W.0012.000000T0000Z-070227T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
514 AM MST MON FEB 26 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL
5 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS WILL CONTINUE THROUGHOUT TODAY WITH SUSTAINED
WINDS OF 25 TO 45 MPH...WITH GUSTS AS HIGH AS 75 MPH EXPECTED. THE
WINDS SHOULD BEGIN TO DIMINISH LATE THIS AFTERNOON.

WINDS WILL INCREASE AGAIN TUESDAY AND WEDNESDAY. WESTERLY WINDS
OF 45 TO 65 MPH WITH GUSTS TO 80 MPH CAN BE EXPECTED. PERSONS IN
THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE
LOOKOUT FOR WINDY CONDITIONS DURING THE MIDDLE OF THE WEEK.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE
HIGH WIND WARNING AREA.  BE ALERT TO SUDDEN GUSTS OF WIND THAT
MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.  EXTRA ATTENTION
SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH TO SOUTH
ORIENTED ROADS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

TXZ057-074-262130-
/O.NEW.KMAF.HW.A.0007.070228T1200Z-070301T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE
614 AM CST MON FEB 26 2007

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. 

WINDS WILL INCREASE FROM THE VAN HORN/ROUTE 54 CORRIDOR INTO THE
DAVIS MOUNTAINS WEDNESDAY. WESTERLY WINDS OF 25 TO 40 MPH WITH
GUSTS TO 60 MPH CAN BE EXPECTED...ESPECIALLY ABOVE 6000 FT.
PERSONS IN THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND
BE ON THE LOOKOUT FOR WINDY CONDITIONS DURING THE MIDDLE OF THE
WEEK. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
3 follow-up statements
000 
WWUS74 KMAF 262013
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
213 PM CST MON FEB 26 2007

...STRONG WINDS POSSIBLE IN THE MOUNTAINS THE REMAINDER OF THE 
AFTERNOON THROUGH WEDNESDAY...

.STRONG WINDS CAN BE EXPECTED THROUGH THE GUADALUPE MOUNTAINS
THIS AFTERNOON.  WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH
AS 70 MPH ARE POSSIBLE.  THE WINDS WILL INCREASE OVER THE
GUADALUPE MOUNTAINS AGAIN TUESDAY AND STAY UP THROUGH WEDNESDAY.
ON WEDNESDAY... HIGH WINDS WILL SPREAD FROM THE GUADALUPE
MOUNTAINS ACROSS THE DAVIS MOUNTAINS WITH VERY WINDY CONDITIONS
EXPECTED FOR THE ADJACENT PLAINS.

NMZ027-TXZ258-271100-
/O.CON.KMAF.HW.W.0012.000000T0000Z-070227T0000Z/
/O.CON.KMAF.HW.A.0007.070227T1800Z-070301T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
113 PM MST MON FEB 26 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON.  A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY
MORNING THROUGH WEDNESDAY AFTERNOON. 

SOUTHWEST WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON
WITH SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS AS HIGH AS 70
MPH.  THE WINDS SHOULD BEGIN TO DIMINISH THIS EVENING.

WINDS WILL INCREASE AGAIN TUESDAY AND WEDNESDAY. WESTERLY WINDS
OF 45 TO 60 MPH WITH GUSTS TO 75 MPH CAN BE EXPECTED.  PERSONS IN
THIS AREA SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE
LOOKOUT FOR WINDY CONDITIONS THROUGH WEDNESDAY.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE HIGH
WIND WARNING AREA.  BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.  EXTRA ATTENTION SHOULD
BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH ROADWAYS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. 

$$

NMZ028-TXZ058-271100-
/O.EXA.KMAF.HW.A.0007.070228T1200Z-070301T0000Z/
EDDY COUNTY PLAINS-REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...PECOS
213 PM CST MON FEB 26 2007 /113 PM MST MON FEB 26 2007/

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. 

WINDS WILL INCREASE OVER THE MOUNTAINS WEDNESDAY AND DESCEND ACROSS
THE ADJACENT PLAINS.  WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO
60 MPH WILL BE POSSIBLE.  PERSONS IN THESE AREAS SHOULD MONITOR
THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY CONDITIONS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. 

$$

TXZ057-074-271100-
/O.CON.KMAF.HW.A.0007.070228T1200Z-070301T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE
213 PM CST MON FEB 26 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON. 

WINDS WILL INCREASE FROM THE VAN HORN/ROUTE 54 CORRIDOR INTO THE
DAVIS MOUNTAINS WEDNESDAY.  WESTERLY WINDS OF 35 TO 45 MPH WITH
GUSTS TO 60 MPH CAN BE EXPECTED...ESPECIALLY ABOVE 6000 FT.
PERSONS IN THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND
BE ON THE LOOKOUT FOR WINDY CONDITIONS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.

$$
000 
WWUS74 KMAF 271145
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
545 AM CST TUE FEB 27 2007

...STRONG WINDS POSSIBLE ACROSS THE MOUNTAINS AND ADJACENT PLAINS
TODAY AND WEDNESDAY...

.STRONG WINDS CAN BE EXPECTED THROUGH THE GUADALUPE MOUNTAINS
THIS AFTERNOON.  WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS AS
HIGH AS 70 MPH ARE POSSIBLE.  THE WINDS WILL INCREASE OVER THE
GUADALUPE MOUNTAINS AGAIN WEDNESDAY. BY WEDNESDAY AFTERNOON THE
WINDS SPREAD FROM THE GUADALUPE MOUNTAINS ACROSS THE DAVIS
MOUNTAINS...THE UPPER TRANS PECOS...THE VAN HORN/ROUTE 54 CORRIDOR
AND THE SOUTHEAST NEW MEXICO PLAINS.

NMZ027-TXZ258-272200-
/O.NEW.KMAF.HW.W.0013.070227T1800Z-070228T0600Z/
/O.EXT.KMAF.HW.A.0007.070228T0600Z-070301T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
445 AM MST TUE FEB 27 2007

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
MST THIS EVENING...
...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM MST THIS EVENING. THE HIGH WIND WATCH IS NOW IN EFFECT FROM
THIS EVENING THROUGH WEDNESDAY EVENING. 

SOUTHWEST WINDS CAN BE EXPECTED THROUGH THE GUADALUPE MOUNTAINS WITH
SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS AS HIGH AS 70 MPH.
THE WINDS WILL LIKELY CONTINUE THROUGH THE EVENING.  

STRONG WINDS WILL CONTINUE THROUGH THE GUADALUPE MOUNTAINS
WEDNESDAY. WESTERLY WINDS OF 35 TO 55 MPH WITH GUSTS TO AROUND
80 MPH CAN BE EXPECTED. PERSONS IN THIS AREA SHOULD MONITOR THE
WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY CONDITIONS
THROUGH WEDNESDAY EVENING.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE
HIGH WIND WARNING AREA.  BE ALERT TO SUDDEN GUSTS OF WIND THAT
MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.  EXTRA ATTENTION
SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH
ROADWAYS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.

$$

NMZ028-TXZ057-058-074-272200-
/O.EXT.KMAF.HW.A.0007.070228T1200Z-070301T0300Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE
545 AM CST TUE FEB 27 2007 /445 AM MST TUE FEB 27 2007/

...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

VERY WINDY CONDITIONS WILL SPREAD ACROSS SOUTHEAST NEW
MEXICO...THE UPPER TRANS PECOS...THE VAN HORN/ROUTE 54 CORRIDOR
AND THE DAVIS MOUNTAINS. WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS
TO 60 MPH WILL BE POSSIBLE. PERSONS IN THESE AREAS SHOULD
MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY
CONDITIONS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.

$$
000 
WWUS74 KMAF 272048
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
248 PM CST TUE FEB 27 2007

...STRONG WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS
TONIGHT... SPREADING TO THE DAVIS MOUNTAINS AND ADJACENT PLAINS
WEDNESDAY...

.STRONG WINDS CAN BE EXPECTED THROUGH THE GUADALUPE MOUNTAINS
TONIGHT. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE
POSSIBLE. THE WINDS WILL INCREASE OVER THE GUADALUPE MOUNTAINS
AGAIN WEDNESDAY AND SPREAD ACROSS THE DAVIS MOUNTAINS... THE TRANS
PECOS... THE VAN HORN REGION... THE SOUTHEAST NEW MEXICO PLAINS...
AND THE MARFA PLATEAU.

NMZ028-TXZ057-058-074-280500-
/O.UPG.KMAF.HW.A.0007.070228T1200Z-070301T0300Z/
/O.NEW.KMAF.HW.W.0014.070228T1200Z-070301T0300Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE
248 PM CST TUE FEB 27 2007 /148 PM MST TUE FEB 27 2007/

...HIGH WIND WARNING IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM
CST /8 PM MST/ WEDNESDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO
9 PM CST /8 PM MST/ WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER
IN EFFECT. 

VERY WINDY CONDITIONS WILL SPREAD ACROSS SOUTHEAST NEW MEXICO...
PORTIONS OF THE UPPER TRANS PECOS... THE VAN HORN/ROUTE 54
CORRIDOR AND THE DAVIS MOUNTAINS. SOUTHWEST WINDS OF 35 TO 45 MPH
WITH GUSTS TO 65 MPH WILL BE POSSIBLE. PERSONS IN THESE AREAS
SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR
WINDY CONDITIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ029-033-280500-
/O.NEW.KMAF.HW.W.0014.070228T1200Z-070301T0300Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON
148 PM MST TUE FEB 27 2007

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 PM MST
WEDNESDAY. 

VERY WINDY CONDITIONS WILL SPREAD ACROSS THE GUADALUPE MOUNTAINS
AND DESCEND ONTO THE SOUTHEASTERN NEW MEXICO PLAINS. SOUTHWEST
WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE.
PERSONS IN THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND
BE ON THE LOOKOUT FOR WINDY CONDITIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027-TXZ258-280500-
/O.UPG.KMAF.HW.A.0007.070228T0600Z-070301T0600Z/
/O.EXT.KMAF.HW.W.0013.000000T0000Z-070301T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
148 PM MST TUE FEB 27 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST WEDNESDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MST WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 35 TO 35 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE ACROSS THE GUADALUPE MOUNTAINS TONIGHT. STRONGER SOUTHWEST 
WINDS CAN BE EXPECTED THROUGH THE GUADALUPE MOUNTAINS WEDNESDAY
WITH SUSTAINED WINDS OF 50 TO 65 MPH...WITH GUSTS AS HIGH AS 80
MPH. THE WINDS WILL LIKELY CONTINUE THROUGH THE EVENING. PERSONS
IN THIS AREA SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE
LOOKOUT FOR WINDY CONDITIONS THROUGH WEDNESDAY EVENING.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE
HIGH WIND WARNING AREA.  BE ALERT TO SUDDEN GUSTS OF WIND THAT
MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.  EXTRA ATTENTION
SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH
ROADWAYS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ034-TXZ045-050-059-060-067-075-080-280500-
/O.NEW.KMAF.WI.Y.0006.070228T1200Z-070301T0300Z/
SOUTHERN LEA COUNTY-GAINES-ANDREWS-LOVING-WINKLER-WARD-PECOS-
MARFA PLATEAU-
INCLUDING THE CITIES OF...EUNICE...JAL...SEMINOLE...ANDREWS...
MENTONE...RED BLUFF LAKE...KERMIT...MONAHANS...FORT STOCKTON...
MARFA
248 PM CST TUE FEB 27 2007 /148 PM MST TUE FEB 27 2007/

...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM CST
/8 PM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM
CST /8 PM MST/ WEDNESDAY. 

WINDY CONDITIONS WILL SPREAD ACROSS SOUTHEAST NEW MEXICO... THE
TRANS PECOS... AND THE MARFA PLATEAU.  SOUTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE. PERSONS IN THESE
AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT
FOR WINDY CONDITIONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 26, 3:59 AM MST, 1 hour 15 minutes earlier.

Area forecast discussion, Feb 26, 3:59 AM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
459 AM CST MON FEB 26 2007

.SHORT TERM...
STRONG UPPER LEVEL ZONAL FLOW WILL CONTINUE OVER THE CWA TODAY
GRADUALLY DIMINISHING THIS AFTERNOON.  A SURFACE LOW WILL FORM OVER
THE TEXAS PANHANDLE IN RESPONSE TO THIS UPPER LEVEL FLOW AND WILL
MAINTAIN A TIGHT GRADIENT OVER THE WESTERN CWA TODAY.

THE GRADIENT WILL SLOWLY RELAX THIS AFTERNOON AS THE LOW SLIDES
EAST...HOWEVER THE WINDS ARE EXPECTED TO REMAIN ABOVE WARNING
CRITERIA OVER THE GUADALUPE MOUNTAINS THROUGHOUT THE DAY.  A HIGH
WIND WARNING IS CURRENTLY IN EFFECT FOR THE GUADALUPE MOUNTAINS AND
WILL EXTEND THE WARNING UNTIL 00Z TUESDAY.  WITH THE GRADIENT WEAKER
OVER THE DAVIS MOUNTAINS...FEEL THAT THE WINDS WILL STAY JUST BELOW
WARNING CRITERIA.

THE WESTERLY FLOW WILL BRING VERY DRY AIR INTO THE REGION TODAY WITH
MOSTLY CLEAR SKIES EXPECTED TODAY AND TONIGHT. DUE TO DOWNSLOPE
WINDS...ABUNDANT SUNSHINE...AND A THERMAL RIDGE OVER THE AREA...
TEMPERATURES WILL BE WARM THIS AFTERNOON WITH 70S AND 80S EXPECTED.
GOOD RADIATIONAL COOLING WILL TAKE PLACE TONIGHT AS WINDS DECREASE
AND DRY AIR REMAINS OVER THE AREA. LOW TEMPERATURES WILL RANGE
MAINLY IN THE 30S AND 40S WITH A FEW 50S OVER THE SOUTHERN SECTIONS.

.LONG TERM...
MORE ZONAL FLOW INTO TUE WITH SHARPENING SFC FEATURES INCLUDING
LEE TROF AND 85H THERMAL RIDGE. WRF/GFS/ECMWF IN GOOD AGREEMENT
WITH 40KT AT 7H THRU THE DAY TUE. 7H-5H LR/S AROUND 6.5 C/KM WITH
STEEPER LOW LEVELS SHOULD BE SUFFICIENT FOR MIXING. MEAGER MSLP
GRADIENT TO LIMIT WINDS ACRS PLAINS...WITH EXCEPTION BEING THE
HIGHER ADJACENT PLAINS/UPPER TRANS PECOS. HIGH CLOUDS LOOK TO MOVE
IN AFTER 21Z AND IF A LITTLE EARLIER COULD LIMIT MIXING POTENTIAL.
ATTP WILL OPT TO INCLUDE GDP/DAVIS MTNS IN HIGH WIND WATCH WITH
HIGH END BREEZY CONDITIONS ADJACENT PLAINS/UPPER TRANS PECOS.
WINDY PATTERN FOR PLAINS AND VERY WINDY MTNS CONTINUE TO EVOLVE
INTO WED. A SERIES OF STRONG SHRTWV TROF/S TO MOVE ACRS NRN NEW
MEXICO WITH AN ASSOCD 70-85KT 5H JET ACRS NM/W TX. ATTENDANT LOW
LEVEL WLY COMPONENT WILL INCREASE AS MSLP GRADIENT TIGHTENS ACRS
SW NM/FAR W TX INTO WED AFTERNOON. LARGE SCALE SUBSIDENCE WILL
ALSO INCREASE INTO THE OVERNIGHT. AS SUCH ANOTHER HIGH END WIND
EVENT IS SETTING UP ACRS MTNS. FARTHER E AND S IT SHOULD STILL BE
WINDY BUT CLOUDS IN 5H-3H PROBABLY WON/T CLEAR OUT UNTIL AFTER
00Z. WINDS WILL CONTINUE THRU THE NIGHT INTO THUR A.M. AND EVEN
INTO THUR P.M. AS STRONG SHRTWV TROF/S TRAIN ACRS NM WITH THE
STRONGEST SHRTWV/S PASSING BTWN 06Z-18Z THUR. 7H/MSLP GRADIENT
INDICATE WINDS 25-35 MPH WITH G45-50 MPH ACRS SE NM PLAINS/NW PB.
ATTP THIS NOT CONVINCED THAT WINDS WILL GET INTO WARNING CRITERIA
IN PLAINS SO NO HIGH WIND WATCH ATTP. NOT SO FOR THE MTNS WITH
POTENTIAL FOR HIGH END WINDS WILL INCLUDE HIGH WIND WATCH FOR WED.
MOS GUIDANCE MAY BE OVERBOARD AT GDP WITH 86KT FCST AT 00Z
THUR...BUT CERTAINLY INDICATES SOMETHING IS GOING TO HAPPEN. 85H
THERMAL RIDGE WILL BE BROKEN DOWN BY THUR AND COOLER INTO FRI. OF
SPECIAL NOTE...MSTR WRT LOW LEVELS/SFC DWPNTS WILL BE INCREDIBLY
DRY ACRS ALL OF THE CWFA THRU THIS FORECAST CYCLE. THE ONLY HOPE
WILL BE FOR A BRIEF PERIOD OF LOW TO MID 20S ACRS FAR S WED A.M..
SFC/LOW LEVEL WIND COMPONENT WILL BE FROM THE SW-NW THRU SAT.
RECENT STUDIES OF MODEL PERFORMANCE VERSES MOS GUIDANCE INDICATES
THAT IN THESE WLY WIND PATTERNS THAT THE MUCH DRIER GFS MODEL SFC
DWPNTS CLEARLY OUTPERFORM THE OTHERS AND THIS FORECAST HAS BEEN
HEAVILY WEIGHTED TOWARD THE GFS MODEL DWPNTS.

&&

.FIRE WEATHER...
FIRE WX CONCERNS REMAIN HIGH IN THIS VERY DRY PATTERN. WILL OPT TO
PUSH RFW OUT THRU 00Z TODAY FOR GDP MTNS/DAVIS MTNS (ABV 6KFT) WHERE
WINDS WILL BE THE STRONGEST. ACRS THE PLAINS IT WILL BE GUSTY THIS
AFTERNOON BUT RATHER LOOSE MSLP GRADIENT EXPECTED TO KEEP WINDS BLO
20 MPH. MUCH OF AREA WITH HAINES INDICES OF 5-MODERATE TODAY.
LOW/MID LEVEL WINDS INCREASE TUE WITH MODERATE HAINES INDICES
REFLECTING DEPTH OF DRY AIR IN PART. 7H WINDS FROM 40KT ACRS GDP TO
25-30KT ACRS DAVIS SUFFICIENT FOR FIRE WX WATCH TUE. SE NM PLAINS
NOT AS CLEAR THOUGH BECAUSE MSLP GRADIENT ISN/T AS GOOD AS IT COULD
BE. STILL WITH TEMPS SO WARM GOOD MIXING SHOULD BE ABLE TO BRING 20
MPH WINDS TO THE SFC BY LATE AFTERNOON. ATTP WILL OPT TO ISSUE WATCH
FOR SE PLAINS AS WELL. RH RECOVERY TUE/WED A.M. WILL BE ESPECIALLY
POOR AND WITH FCST HIGH TEMPS TUE/WED IN THE U70S-80S ACRS PLAINS MIN
RH/S IN THE SINGLE DIGITS ARE A REALITY. WINDY/DRY PATTERN INTO
WED/THUR SUGGEST THIS TO BE A PROLONGED PERIOD OF WIDESPREAD
HEIGHTEN FIRE WX CONCERNS. GFS DEVELOPS EXTENSIVE AREA OF HIGH
CLOUDS EARLY WED BUT WITH SFC LOW DEEPENING GRADIENT WINDS WILL
INCREASE AND LOW THERMAL RIDGE IS VERY SHARP ON WRF/GFS. CONCERNED
THAT WED WILL BE A CRITICAL FIRE WX DAY WITH THE FIRE DANGER/FUEL
MAPS INDICATING A DEFINITE DRYING TREND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              76  40  76  43  /   0   0   0   0
CARLSBAD NM                77  39  79  43  /   0   0   0   0
DRYDEN TX                  81  48  81  49  /   0   0   0   0
FORT STOCKTON TX           80  48  84  50  /   0   0   0   0
GUADALUPE PASS TX          69  43  71  45  /   0   0   0   0
HOBBS NM                   76  39  77  41  /   0   0   0   0
MARFA TX                   72  33  72  36  /   0   0   0   0
MIDLAND INTL AIRPORT TX    77  39  80  43  /   0   0   0   0
ODESSA TX                  77  40  76  45  /   0   0   0   0
WINK TX                    82  39  85  43  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 3 AM EARLY THIS MORNING TO 5 PM MST THIS
     AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     RED FLAG WARNING FROM 3 AM EARLY THIS MORNING TO 5 PM MST THIS
     AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ.

     FIRE WEATHER WATCH FROM 11 AM TO 11 PM MST TUESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM 11 AM TUESDAY TO 5 PM MST WEDNESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WARNING FROM 3 AM EARLY THIS MORNING TO 5 PM MST THIS
     AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 4 AM CST /3 AM MST/ EARLY THIS MORNING TO
     6 PM CST /5 PM MST/ THIS AFTERNOON FOR THE FOLLOWING
     ZONES...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
     VAN HORN AND HIGHWAY 54 CORRIDOR.

     FIRE WEATHER WATCH FROM 12 PM CST /11 AM MST/ TUESDAY TO
     MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT FOR THE FOLLOWING
     ZONES...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM 11 AM TUESDAY TO 5 PM MST WEDNESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM 6 AM TO 6 PM CST WEDNESDAY FOR THE
     FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...VAN HORN
     AND HIGHWAY 54 CORRIDOR.

&&
Hazardous weather outlook, Feb 26, 4:21 AM MST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
521 AM CST MON FEB 26 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271130-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
521 AM CST MON FEB 26 2007 /421 AM MST MON FEB 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS ARE EXPECTED OVER THE GUADALUPE MOUNTAINS TODAY.
WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE.
WINDS WILL ALSO BE STRONG IN THE DAVIS MOUNTAINS WHERE WESTERLY
WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED ABOVE
ELEVATIONS ABOVE 6000 FEET. MOTORISTS...ESPECIALLY THOSE DRIVING
HIGH PROFILE VEHICLES SHOULD BE ON THE LOOKOUT FOR STRONG WINDS
THROUGH THE GUADALUPE PASS. USE EXTRA CAUTION WHEN DRIVING THROUGH
AREAS WITH STRONG WINDS. THE WIND IS EXPECTED TO DIMINISH LATE
THIS AFTERNOON.

VERY LOW RELATIVE HUMIDITIES WILL ACCOMPANY THE WINDY CONDITIONS
FROM THE GUADALUPE MOUNTAINS...ACROSS THE VAN HORN/ROUTE 54
CORRIDOR AREA TO THE DAVIS MOUNTAINS. THE COMBINATION OF
HUMIDITIES BELOW 15 PERCENT AND 20 FOOT WIND SPEEDS AT OR ABOVE 20
MPH WILL PROMOTE FIRE GROWTH AND SPREAD. IGNITION OF FIRES IN
THESE AREAS IS STRONGLY DISCOURAGED TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDY CONDITIONS ARE POSSIBLE AGAIN TUESDAY IN THE GUADALUPE
MOUNTAINS. ON WEDNESDAY...THE POSSIBILITY FOR STRONG WINDS WILL
SPREAD INTO THE ROUTE 54 CORRIDOR/VAN HORN AREA INTO THE DAVIS
MOUNTAINS AND INTO SOUTHEAST NEW MEXICO AND THE NORTHWEST PERMIAN
BASIN. PERSONS IN THESE AREAS SHOULD MONITOR THE WEATHER
CONDITIONS AND BE ON THE LOOKOUT FOR STRONG WINDS DURING THE
MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 5:06 AM MSTFire Weather WatchMAF9 hr
Feb 26, 2:12 PM MSTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more24 hr
Feb 26, 2:12 PM MSTRed Flag WarningMAF33 hr

Nearby

High Wind Watches in New Mexico, 2007High Wind Watches in Texas, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.